Carleman estimate for a general second-order hyperbolic equation. (English) Zbl 1443.35189

Cheng, Jin (ed.) et al., Inverse problems and related topics. Extended versions of papers based on the international conference on inverse problems, Shanghai, China, October 12–14, 2018. In honor of Masahiro Yamamoto on the occasion of his 60th anniversary. Singapore: Springer. Springer Proc. Math. Stat. 310, 149-165 (2020).
Summary: In this article, we consider a general second-order hyperbolic equation. We first establish a modified Carleman estimate for this equation by adding some functions of adjustment. Then general conditions imposed on the principal parts, mixed with the weight function and the functions of adjustment are derived. Finally, we give the realizations of the weight functions by choosing suitable adjustments such that the above general conditions are satisfied in some specific cases.
For the entire collection see [Zbl 1442.35004].


35R30 Inverse problems for PDEs
35B45 A priori estimates in context of PDEs
35L20 Initial-boundary value problems for second-order hyperbolic equations
Full Text: DOI


[1] A. Amirov, M. Yamamoto, A timelike Cauchy problem and an inverse problem for general hyperbolic equations. Appl. Math. Lett. 21, 885-891 (2008) · Zbl 1152.35512
[2] M. Bellassoued, M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems (Springer-Japan, Tokyo, 2017) · Zbl 1412.35002
[3] O.Yu. Imanuvilov, On Carleman estimates for hyperbolic equations. Asymptot. Anal. 32, 185-220 (2002) · Zbl 1050.35046
[4] V. Isakov, Inverse Problems for Partial Differential Equations (Springer, Berlin, 2006) · Zbl 1092.35001
[5] V. Isakov, N. Kim, Weak Carleman estimates with two large parameters for second order operators and applications to elasticity with residual stress. Appl. Math. 27(2), 799-825 (2010) · Zbl 1189.35393
[6] O.Yu. Imanuvilov, M. Yamamoto, Global uniqueness and stability in determining coefficients of wave equations. Comm. Part. Differ. Equ. 26, 1409-1425 (2001) · Zbl 0985.35108
[7] M.V. Klibanov, A. Timonov, Carleman Estimates for Coefficient Inverse Problems and Numerical Applications (VSP, Utrecht, 2004) · Zbl 1069.65106
[8] I. Lasiecka, R. Triggiani, P. Yao, Inverse/observability estimates for second-order hyperbolic equations with variable coefficients. J. Math. Anal. Appl. 235, 13-57 (1999) · Zbl 0931.35022
[9] R. Triggiani, P. Yao, Carleman estimates with no lower-order terms for general riemann wave equations. global uniqueness and observability in one shot. Appl. Math. Optim. 46, 331-375 (2002) · Zbl 1030.35018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.